Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 135, NWS Dodge City, KS

June 7, 20154 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 2015, 10:36 PM CDT for 4 counties in Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2015, 10:36 PM CDT (03:36 UTC)
Expired
Jun 7, 2015, 11:15 PM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, KS, Haskell County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:36 PM CDTTSTM WND GST 672 Nnw Ulysses, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS53 KDDC 080336
SVRDDC
KSC067-081-175-189-080415-
/O.NEW.KDDC.SV.W.0135.150608T0336Z-150608T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1036 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN SOUTHWESTERN KANSAS...
  NORTHEASTERN STEVENS COUNTY IN SOUTHWESTERN KANSAS...
  NORTHWESTERN SEWARD COUNTY IN SOUTHWESTERN KANSAS...
  SOUTHWESTERN HASKELL COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 1115 PM CDT

* AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ULYSSES...
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ULYSSES...SUBLETTE...SATANTA...CAVE...RYUS AND HICKOK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3755 10147 3774 10131 3758 10078 3724 10104
TIME...MOT...LOC 0336Z 300DEG 31KT 3761 10132 

HAIL...1.00IN
WIND...60MPH

$$

GERARD
1 follow-up statement
834 
WWUS53 KDDC 080355
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 PM CDT SUN JUN 7 2015

KSC067-081-175-189-080415-
/O.CON.KDDC.SV.W.0135.000000T0000Z-150608T0415Z/
GRANT KS-STEVENS KS-SEWARD KS-HASKELL KS-
1055 PM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN GRANT...NORTHEASTERN STEVENS...NORTHWESTERN SEWARD AND
SOUTHWESTERN HASKELL COUNTIES...

AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF
RYUS...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ULYSSES...SATANTA...CAVE...RYUS AND HICKOK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3752 10138 3766 10128 3753 10085 3724 10104
TIME...MOT...LOC 0354Z 314DEG 27KT 3750 10118 

HAIL...<.75IN
WIND...60MPH

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:25 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 6:25 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
625 PM CDT SUN JUN 7 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 143 PM CDT SUN JUN 7 2015

AS OF 18Z CONVECTION ALREADY APPEARING ACROSS SOUTH CENTRAL
COLORADO WHICH WAS LOCATED JUST AHEAD OF AN UPPER LEVEL TROUGH.
THIS UPPER LEVEL TROUGH WILL BE CROSSING SOUTHWEST KANSAS EARLY
TONIGHT. THE 12Z MODELS INDICATING A FURTHER SOUTH SOLUTION OF THE
SURFACE BOUNDARY WHEN COMPARED TO PREVIOUS RUNS SO LATE
DAY/EVENING CONVECTION THAT IS EXPECTED NEAR THIS BOUNDARY WILL
ALSO BE LOCATED FURTHER SOUTH. HAVE THEREFORE ADJUSTED
PRECIPITATION CHANCES SOUTH AND FOCUSED THE BETTER CHANCES FOR
CONVECTION LATE TODAY AND EARLY TONIGHT NEAR THE OKLAHOMA BORDER
AS THE UPPER LEVEL SYSTEM CROSSES SOUTHWEST KANSAS. FURTHER NORTH
ANOTHER SURFACE BOUNDARY/OUTFLOW BOUNDARY WILL BE MOVING SOUTH
ACROSS NORTH CENTRAL AND WESTERN KANSAS. THIS WILL ALSO BE AN AREA
OF FOCUS FOR STORMS EARLY TONIGHT, BUT AT THIS TIME THESE STORMS
APPEAR TO BE MORE SCATTERED IN NATURE.

0-6KM SHEAR VALUES AT 00Z MONDAY ACROSS WESTERN KANSAS IS FORECAST
TO BE BETWEEN 35 AND 45 KNOTS WITH CAPES RANGING FROM 1500 TO 2500
J/KG. GIVEN THESE VALUES AND THE MEAN 2-8KM WINDS PARALLEL TO THE
FRONT NEAR THE OKLAHOMA BORDER THE PREVIOUS THOUGHTS ABOUT SEVERE
POTENTIAL STILL LOOKS ON TRACK. MAIN HAZARD LATE TODAY/EARLY
TONIGHT SOUTH OF DODGE CITY WILL BE HAIL UP TO THE SIZE OF GOLF
BALLS AND WIND GUSTS UP TO 60 MPH. HEAVY RAINFALL CAN ALSO BE
EXPECTED, ESPECIALLY NEAR THE OKLAHOMA BORDER WHICH MAY RESULT IN
PONDING OF WATER ON ROADWAYS. FURTHER NORTH THUNDERSTORMS WILL BE
MORE SCATTERED IN NATURE SO HAIL POTENTIAL MAY BE A LITTLE LARGER
THAN GOLF BALLS.

CONVECTION WILL TAPER OFF AFTER MIDNIGHT AS THE UPPER LEVEL
TROUGH MOVES INTO CENTRAL KANSAS. SKIES WILL CLEAR EARLY MONDAY
MORNING AS AN AREA OF HIGH PRESSURE BEGINS TO BUILD INTO WESTERN
KANSAS FROM THE NORTHWEST. BASED ON THE 850MB TEMPERATURES COOLING
2C TO 4 BETWEEN 00Z MONDAY AND 00Z TUESDAY WILL TREND TOWARDS THE
MET GUIDANCE FOR HIGHS. AFTERNOON TEMPERATURES ACROSS WESTERN
KANSAS ARE EXPECTED TO BE MAINLY IN THE MID TO UPPER 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 215 PM CDT SUN JUN 7 2015

AN UPPER LEVEL RIDGE IS ANTICIPATED TO BUILD OVER THE ROCKIES AND
HIGH PLAINS MONDAY NIGHT THROUGH THURSDAY WITH SURFACE HIGH
PRESSURE LOCATED EAST OF THE AREA AND LEE TROUGHING ACROSS EASTERN
COLORADO. THIS WILL BRING SOUTHERLY WINDS TO WESTERN KANSAS
THROUGH THURSDAY WITH LOW TO MID LEVEL MOISTURE ADVECTING BACK
NORTH FROM THE GULF OF MEXICO. A SLIGHT CHANCE OF THUNDERSTORMS
WILL BE POSSIBLE ACROSS FAR SOUTHERN KANSAS MONDAY NIGHT INTO
TUESDAY MORNING. OTHERWISE EXPECT PARTLY CLOUDY SKIES THROUGH
WEDNESDAY THEN INCREASING CLOUDS WEDNESDAY NIGHT INTO THURSDAY.
MEANWHILE, A WEAK UPPER LEVEL LOW WILL MOVE INTO THE WESTERN
UNITED STATES WEDNESDAY NIGHT AND SPIN EASTWARD TOWARDS THE PLAINS
THURSDAY. THIS LOW THEN STALLS OUT SOMEWHERE OVER THE ROCKIES
FRIDAY INTO SATURDAY. THUNDERSTORM CHANCES AND CLOUD COVER WILL
INCREASE AS THIS FEATURE APPROACHES WITH THE BEST CHANCE FOR
PRECIPITATION BEING SOMETIME BETWEEN THURSDAY NIGHT AND FRIDAY
NIGHT.

AS FOR TEMPERATURES, HIGHS LOOK TO REACH INTO THE LOWER 90S
TUESDAY AND WEDNESDAY BEFORE COOLING DOWN INTO THE 80S THURSDAY
THROUGH SATURDAY. LOWS WILL GENERALLY BE IN THE 60S WITH THE
EXCEPTION OF WEST CENTRAL KANSAS WHERE UPPER 50S WILL BE POSSIBLE
MONDAY AND TUESDAY NIGHT. ALSO, SOUTH CENTRAL KANSAS MAY ONLY DIP
TO AROUND 70 DEGREES WEDNESDAY AND THURSDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 624 PM CDT SUN JUN 7 2015

THUNDERSTORMS ALONG THE OKLAHOMA BORDER SHOULD REMAIN SOUTH OF
GARDEN AND DODGE CITY TERMINALS THIS EVENING. OTHER THUNDERSTORMS
OVER EASTERN COLORADO AND SOUTHWEST NEBRASKA WILL CONTINUE EAST AND
SOUTHEAST THROUGH THE NEXT FEW HOURS. CURRENT THINKING IS THAT THESE
STORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING BUT WILL HAVE
TO MONITOR THEIR APPROACH TOWARD THE GARDEN CITY AND HAYS TERMINALS.
THERE IS SOME POTENTIAL FOR MVFR VSBYS AT THE TERMINALS TOWARD
SUNRISE MONDAY BUT OTHERWISE, EXPECT VFR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  86  63  90 /  30  10  10  10
GCK  62  85  62  90 /  30  10  10  10
EHA  61  84  61  89 /  40  10  20  10
LBL  63  85  63  89 /  70  10  20  20
HYS  63  85  63  91 /  40  10  10  10
P28  67  88  66  91 /  50  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BURGERT
LONG TERM...HOVORKA_42
AVIATION...GERARD
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 18 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
413 AM CDT SUN JUN 7 2015

KSZ030-031-043>046-061>066-074>081-084>090-080915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
413 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REGION THIS AFTERNOON AND EVENING. UP TO 2 INCH HAIL, HEAVY
RAINFALL AND 60 MPH GUSTS ARE THE THREATS.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDS WEATHER RISK...

  MONDAY...
  LIMITED SEVERE THUNDERSTORM RISK.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, Jun 7, 5:25 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
525 PM CDT SUN JUN 7 2015

KSZ084>087-072315-
SEWARD KS-MORTON KS-MEADE KS-STEVENS KS-
525 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEVENS...SEWARD...WESTERN MEADE
AND SOUTHEASTERN MORTON COUNTIES UNTIL 615 PM CDT...

AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUGOTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERAL...HUGOTON...KISMET...MOSCOW...WOODS...FETERITA...HAYNE AND
PLAINS.

LAT...LON 3700 10159 3729 10160 3740 10044 3700 10050
TIME...MOT...LOC 2224Z 252DEG 40KT 3720 10133

FINCH
Local storm report, Jun 7, 5:29 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
529 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             HUGOTON                 37.18N 101.35W
06/07/2015  M0.50 INCH       STEVENS            KS   EMERGENCY MNGR

&&

WHOVORKA

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:15 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.